Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes burning in chest after taking Verapamil?

Hello. I have recently (2 days ago) started taking Verapamil (40mg 3x daily) and aspirin for tachycardia/atrial flutter. Yesterday, I was so sleepy all day and had feelings of indigestion. I have had a terrible night with burning in my chest and feeling like I was going to be sick. At one point I woke up startled and gasping for air. I am due to take my next dose of both medications now, but am slightly concerned. The burning in my chest seems to be getting worse rather than having eased through the night. It comes in waves. Do I need to call my doctor?
Mon, 3 Aug 2020
Report Abuse
General & Family Physician 's  Response
Hi,

It is a common side effect of the drug verapamil. You can start taking a PPI like Omeprazole or Esomeprazole 40mg to help your symptoms.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Rana Ahsan Javed, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cardiac arrhythmia


What causes burning in chest after taking Verapamil?

Hi, It is a common side effect of the drug verapamil. You can start taking a PPI like Omeprazole or Esomeprazole 40mg to help your symptoms. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Rana Ahsan Javed, General & Family Physician